MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KEX102EB
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having vertebral bkp for primary osteoporosis.Type of fracture was compression fracture, intraspine cleft.It was reported that the balloon was ruptured.  after the insertion was placed, it was damaged during the initial expansion period.Damage to the contralateral side continued during expansion.Accessed with needle, then drilled.Inflated after balloon placement.Damaged during expansion.The contralateral side was also damaged.A new kit was unpacked and handled.At that time, a curette was used and reinserted the ibt, but it did not go in.Level at which the implant was performed l3.There were no patient symptoms reported.There were no further complications reported regarding the event.There was a delay in the overall procedure time of less than 60 minutes.Additional information was received from the manufacturer representative that when a new kit was opened and used, and the ibt was reinserted using a curette, but it did not go in.
 
Additional Manufacturer Narrative
H3: product analysis :part# kex102eb; lot# 226975448 visual and functional inspection revealed the balloon has been punctured.The damage is a slice in the lower portion of the balloon.This damage is consistent with the balloon coming in contact with bone spurs when the balloon is inflated in the vertebral body.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON EXPRESS II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key19535853
Report Number9612164-2024-02823
Device Sequence Number12368381
Product Code HRX
UDI-Device Identifier00763000026882
UDI-Public00763000026882
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model NumberKEX102EB
Device Catalogue NumberKEX102EB
Device Lot Number226975448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown